Illinois Journal of Mathematics

The curvature operator at the soul

Luis Guijarro and Gerard Walschap

Full-text: Open access


We prove two splitting theorems, one topological, the other metric, for open manifolds with nonnegative sectional curvature.

Article information

Illinois J. Math., Volume 56, Number 2 (2012), 301-306.

First available in Project Euclid: 22 November 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20]


Guijarro, Luis; Walschap, Gerard. The curvature operator at the soul. Illinois J. Math. 56 (2012), no. 2, 301--306. doi:10.1215/ijm/1385129949.

Export citation


  • C. Böhm and B. Wilking, Manifolds with positive curvature operators are space forms, Ann. of Math. (2) 167 (2008), 1079–1097.
  • J. Cheeger, D. Ebin, Comparison theorems in Riemannian geometry, North-Holland, Amsterdam, 1975.
  • J. Cheeger and D. Gromoll, On the structure of complete manifolds of nonnegative curvature, Ann. of Math. (2) 96 (1972), 413–443.
  • M. Do Carmo, Riemannian geometry, Birkhäuser, Boston, 1992.
  • L. Ni and B. Wu, Complete manifolds with nonnegative curvature operator, Proc. Amer. Math. Soc. 135 (2007), no. 9, 3021–3028.
  • M. H. Noronha, A splitting theorem for complete manifolds with nonnegative curvature operator, Proc. Amer. Math. Soc. 105 (1989), no. 4, 979–985.
  • M. Strake, A splitting theorem for nonnegatively curved manifolds, Manuscripta Math. 61 (1988), 315–325.
  • K. Uhlenbeck, Connections with $L^p$ bounds on curvature, Comm. Math. Phys. 83 (1982), 31–42.